Thunderstorm Wind, Huron
- When
- September 20, 2:45 PM EST
- Where
- Huron County, Olena
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.150, -82.550
Thunderstorm winds downed two very large trees.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 20, 1:02 PM EST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 202 PM EDT FRI SEP 20 2002 SURFACE FRONTAL SYSTEM WILL BE THE FOCUS OF THE FORECAST PACKAGE. THE AVN/ETA FAIRLY SIMILAR IN THE TIMING AND STRENGTH OF THE SYSTEM. STRONG UPPER LEVEL DIVERGENCE OVER THE CWA IN BETWEEN 00Z AND 06Z WILL LEAD TO WIDESPREAD PCPN. WITH HIGH DEWPOINTS/PRECIP WATER VALUES WILL ADD WORDING RAIN MAY BE HEAVY AT TIMES IN NW AREAS. CATEGORICAL POPS OVER THE CWA TONIGHT...MAINLY LATE EVENING AND AFTER MIDNIGHT IN THE EAST. SVR WEATHER A POSSIBILITY WITH STRONG LOW LEVEL SHEAR AND SUFFICIENT INSTABILITY...PARTICULARLY NW OH. THE SURFACE FRONTAL PASSAGE WILL NOT OCCUR OVER THE EASTERN PART OF THE CWA UNTIL AFT 12Z SAT. I WILL KEEP LIKELY POPS OVER NW PA AND CHC POPS OVER ERN OH FOR THE MORNING HOURS ON SAT. I WILL GRADUALLY REMOVE PCPN EAST TO WEST THROUGH THE AFTERNOON. COOLER AIR WILL FILTER INTO THE AREA ON SUNDAY AS A SERIES OF SHORT WAVES BEGIN TO MOVE THROUGH THE REGION. ATMOSPHERE WILL REMAIN FAIRLY DRY AS MANY OF THESE SHORTWAVES. SUFFICIENT MOISTURE AND DYNAMICS EXIST OVER THE AREA SUNDAY NIGHT TO INTRODUCE CHC POPS FOR THE FORECAST AREA. IN THE EXTENDED A FRONTAL PASSAGE WILL OCCUR TUESDAY AND THURSDAY OF NEXT WEEK. THE MRF SHOW LITTLE MOISTURE WITH THESE FRONTAL PASSAGES. I WILL KEEP TUESDAY DRY AS PER CURRENT FORECAST...HOWEVER I WILL ADD CHC POP FOR THURSDAY AS MOISTURE AND DYNAMICS ARE A LITTLE MORE FAVORABLE FOR PCPN. GUIDANCE TEMPS LOOK FAIRLY REASONABLE. I WILL UP POP CHANCES FOR TONIGHT. .CLE... OH...NONE. PA...NONE. GTG
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-210200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1155 AM EDT FRI SEP 20 2002 THE NATIONAL SEVERE STORM FORECAST CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. WARM AND MOIST SOUTHERLY WINDS WILL CONTINUE OVER THE REGION TODAY. THESE WINDS WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE. AN APPROACHING COLD FRONT AND STRONG WINDS A FEW THOUSAND FEET ABOVE THE SURFACE COMBINED WITH THE UNSTABLE ATMOSPHERE MAY CAUSE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. IF THUNDERSTORMS DO DEVELOP...A FAVORABLE WIND PROFILE EXISTS FOR THE STORMS TO FORM INTO A SQUALL LINE. DAMAGING STRAIGHT LINE WINDS COULD RESULT FROM SUCH A SQUALL LINE. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. KUBINA/SEM
The Cleveland radar (KCLE), 65 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
8 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed two very large trees.
Thunderstorm winds downed a few large tree limbs.
Thunderstorm winds downed one large tree limb in Vermilion on the Lake and one tree in Lorain.
Thunderstorm winds downed several trees.
Thunderstorm winds estimated at 60 mph downed many trees.
Thunderstorm winds estimated to be in excess of 60 mph caused considerable damage in Crestline. A portion of a temporary stage collapsed at an outdoor festival. Two people were seriously injured with nine others sustaining minor injuries. The two seriously injured required extended hospitalization. Dozens of trees were downed. At least two homes and two cars were severely damaged by fallen trees.
Thunderstorm winds downed several large tree limbs.
Thunderstorm winds downed several trees near Shelby.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320561, 5320559, 5320560, 5320475, 5320474, 5320476, 5320473, 5320477.